A blog about quilts'n stuff

A blog about quilts'n stuff

Friday, 29 August 2014

No migraines and sewing

The last months I have done more sewing, because I've been feeling a lot better!
Since a month I have different medication, no extra pills: THE pill.
I've learned that my migraines are caused by a dip in the estrogen level in my body. This level drops 3 times a month. With the pill the estrogen levels stay the same; after 21 days I have to stick a special band aid on my back which emits estrogen. I'm really hoping it stays as good as it has been this first month!!

In the mean time I have been able to sew!
A baby quilt for Jens which is giving me a hard time just ironing it!
I think I'll just quit the diagonal lines: in the ditch and in between those).
The pattern can be found here
The fabrics are nearly all from Backstitch: Hurricane Sea bundle and I might have added some other greens.

Added at a later date (29th August):
One of the side effects of the pill is that your blood is thicker.
Unfortunately I noticed this at the end of June because I had difficulty breathing and was taken to hospital (in an ambulance!) with a lung embolism. After 3 days I could go home.
I'm fine now and have no more difficulties breathing (at all) and stopped taking the pill, of course.

I still haven't finished this quilt, though.
Oh well ...


  1. Oh dear Betty, please take good care of yourself - I hope you can find a good balance that gives you no headaches and happy blood. Good lucks with those rectangles - they look fantastic and are very much in style at the moment. I bought some of the bloc loc rulers for the HSR but haven't had the chance to use them - I love what you've done here with the solids. x x

  2. So glad the breathing thing is sorted. Loving that quilt.

  3. Oh dear, when the side effect is worse than the original problem, it's back to the drawing board! Hope you're all better soon

  4. I am glad that you are better now! A friend of mine had a brain emboli due to the pill. She luckily survived, but it has made me more aware of my body as I have to take the pill too.
    Be safe!

  5. Migraines are awful. I get them too, but now at 51 not so often ; )
    Your quilt looks lovely

  6. You talked about it in an email back in July and I wondered if you received my answer. I’ve experienced the same, though I had to drive to hospital myself and was sent home with medication that I had to inject myself...
    Migraines are awefull!